Kansas, 2001

Hail in Kansas, April 21, 2001

April 21, 2001 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 21, 12:53 PM CST, 2 minutes earlier.

Area forecast discussion, Apr 21, 12:53 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 PM CDT SAT APR 21 2001

MAIN CONCERN THIS PERIOD WILL BE WITH THUNDERSTORM CHANCES.

CURRENTLY...SURFACE BOUNDARY IN CENTRAL MO NORTH OF THE CWA.
SHORTWAVE PUSHING NORTHEAST OUT OF OK...AND HAS TOUCHED OFF SOME
STRONG TSRA IN SE KS ZONES...SW INTO OK.   MAIN ACTIONS THIS EVENING
AND TONIGHT THOUGH WILL MOSTLY LIKELY BE ALONG AND NORTH OF THE
FRONT...GENERALLY NORTH OF THE CWA.  WILL HAVE HIGHEST POPS IN THE
WEST AND NORTH...AND WILL ALSO MENTION STRONG TO SEVERE POSSIBLE.

MAIN SHORT WAVE LOOKS TO PUSH INTO CENTRAL KS BY SUNDAY EVENING.
CWA REMAINS UNSTABLE IN THE WARM SECTOR.  MAIN TSRA THREAT WILL
AGAIN BE IN THE AFTERNOON WHEN BEST INSTABILITY OCCURS.  AS COLD
FRONT PUSHES INTO THE AREA ON SUNDAY NIGHT/MONDAY...THIS SHOULD
FORM SQUALL LINE WHICH SHOULD MOVE EAST ACROSS THE CWA.  MAIN THREAT
WILL BE DAMAGING WIND/HAIL.  CLEARING SHOULD TAKE PLACE FROM WEST
TO EAST BY MONDAY NIGHT.

NEXT SHORTWAVE SHOULD DROP SOUTH INTO THE MID MS VLY/OH VLY ON
TUESDAY BUT WILL STAY TO EAST OF CWA.  RIDGE SHOULD BUILD INTO THE
AREA BY LATE IN THE WEEK BRINGING BACK WARMER CONDITIONS.

LOWS HAVE BEEN RUNNING BETWEEN 4 AND 7 DEGREES WARMER THAN GUIDANCE
THE PAST COUPLE OF NIGHTS AND WITH DEW POINTS IN THE 60S AND CLOUD
COVER...NOT EXPECTING MUCH OF A DROP AGAIN TONIGHT.  WILL GO WARMER
THAN GUIDANCE.

FCSTID = 5
SGF   66  78  59  66d /  30  30  60  60
JLN   68  81  56  65 /  30  40  60  50
UNO   66  80  64  69 /  20  20  40  60
VIH   66  76  60  67 /  40  40  60  60

.SGF...
MO...NONE.
KS...NONE.

LINDENBERG

In the hours before

Special weather statement, Apr 21, 12:00 PM CST, 55 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT APR 21 2001

...WINDY CONDITIONS TO CONTINUE THROUGH SUNDAY...
...CHANCE OF SEVERE WEATHER THIS AFTERNOON AND EVENING...

A GUSTY SOUTH WIND OF 20 TO 30 MPH WILL CONTINUE ACROSS THE MISSOURI
OZARKS AND SOUTHEAST KANSAS THROUGH SUNDAY. BOATERS AND THOSE
PLANNING OUTDOOR BURNING TODAY SHOULD USE CAUTION.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS
A FAST MOVING STORM SYSTEM MOVES INTO THE OZARKS FROM OKLAHOMA. SOME
OF THE STORMS COULD BECOME SEVERE...PRODUCING HAIL UP TO THE SIZE
OF GOLF BALLS AND DAMAGING WIND GUSTS OF 60 TO 70 MPH. THE SEVERE
WEATHER THREAT WILL BE THE GREATEST BETWEEN 3 PM AND 8 PM...AND
NORTH OF A BRANSON TO SPRINGFIELD TO ROLLA LINE.

SPOTTERS AND EMERGENCY MANAGERS NEED TO REMAIN ALERT FOR
CHANGING WEATHER CONDITIONS AND POSSIBLE ACTIVATION THIS AFTERNOON
AND TONIGHT.

.OUTLOOK FOR SUNDAY THROUGH FRIDAY...
A STRONGER STORM SYSTEM WILL AFFECT THE MISSOURI OZARKS AND
SOUTHEAST KANSAS SUNDAY NIGHT INTO MONDAY. DAMAGING WINDS WILL BE
THE MAIN SEVERE WEATHER THREAT AS A LINE OF STORMS MOVES THROUGH THE
REGION FROM WEST TO EAST. LARGE HAIL WILL ALSO BE POSSIBLE WITH
ISOLATED STORMS.

COOLER AND DRIER WEATHER IS THEN EXPECTED TUESDAY THROUGH
FRIDAY.

LINDENBERG

The radar

The Pleasant Hill radar (KEAX), 121 km away, was scanning. The volume nearest the first event began at 18:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bourbon

When
April 21, 12:55 PM CST
Where
Bourbon County, Redfield
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
37.833, -94.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239780.